ArticleJournal of family medicine and primary care2023
A sweet emergency due to bitter poisoning-A case report.
Article in Journal of family medicine and primary care, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 3 citations in OpenAlex.
- Acute off-target toxicity and chronic toxicity of organophosphorus compounds.Journal of family medicine and primary care · 2024Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 2 institutions in 2 countries.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Organophosphorus compounds (OPC) are major components of pesticides and nerve gas agents. Self-harm by ingestion of OPC pesticides is one of the common problems encountered in the emergency room (ER), especially in developing countries such as India. It is recognised by the World Health Organization (WHO) as the third most prevalent means of suicide. In addition to the cholinergic effects caused by these agents, they can induce metabolic dysregulations. We present a case of a 22-year-old male patient, without previous history of diabetes, who was brought to the ER in an unresponsive state with an HbA1c of 5%. His initial laboratory investigations revealed hyperglycemia, high anion gap metabolic acidosis, ketonuria, and glycosuria. His relatives revealed intentional ingestion of OPC. He was treated for both OPC poisoning and hyperglycemic ketoacidosis. Adequate acute care was instigated though prognosis could not be gauged due to the early discharge of the patient against medical advice. This case highlights that OPC poisoning can be a possible etiological factor for hyperglycemic ketoacidosis. It can mimic diabetic ketoacidosis leading to delayed diagnosis. Thus, early identification and immediate management are crucial because of the effect of hyperglycemic ketoacidosis on the outcome of a patient with OPC poisoning.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.